Biopsy-proved acute tubulointerstitial nephritis and toxic epidermal necrolysis associated with vancomycin
A 70-year-old man receiving vancomycin for a methicillin-resistant Staphylococcus aureus (MRSA) abscess developed a drug-induced hypersensitivity reaction with rash, eosinophilia, and acute renal failure requiring dialysis. Renal biopsy revealed diffuse and marked interstitial and tubular infiltration by mononuclear cells and eosinophils; acute tubulointerstitial nephritis (TIN) was diagnosed. The rash progressed to erythema multiforme major after rechallenge with vancomycin in the setting of MRSA peritoneal catheter-related peritonitis and then to fatal toxic epidermal necrolysis in the setting of steroid taper and persistent serum vancomycin levels. This case further implicates vancomycin as a drug that infrequently can cause severe acute TIN and exfoliative dermatitis. When a renally excreted drug such as vancomycin is administered, serum drug levels should be serially monitored and high-dosage steroids be maintained or tapered slowly until serum drug levels become undetectable.
In vitro evaluation of a vancomycin radioimmunoassay and observations on vancomycin pharmacokinetics in dialysis patients
Determinants of vancomycin clearance by continuous venovenous hemofiltration and continuous venovenous hemodialysis
Henoch-Schoenlein purpura and acute interstitial nephritis after intravenous vancomycin administration in a patient with a staphylococcal infection
DRESS with delayed onset acute interstitial nephritis and profound refractory eosinophilia secondary to Vancomycin
Toxic epidermal necrolysis associated with denileukin diftitox (DAB389IL-2) administration in a patient with follicular large cell lymphoma
Glycopeptide-induced cutaneous adverse reaction: results of an immunoallergic investigation in eight patients
Tolerability of teicoplanin in 117 hospitalized adults with previous vancomycin-induced fever, rash, or neutropenia: a retrospective chart review
Toxic epidermal necrolysis after vancomycin in a patient with terminal renal insufficiency: interest for intensive haemodialysis?
Renal failure affects the enzymatic activities of the three first steps in hepatic heme biosynthesis in the acute intermittent porphyria mouse
Biopsy proven acute tubular necrosis associated with vancomycin in a child: case report and literature review
The influence of acute kidney injury on the outcome of Stevens-Johnson syndrome and toxic epidermal necrolysis: The prognostic value of KDIGO staging
Relationship of vancomycin trough levels with acute kidney injury risk: an exposure-toxicity meta-analysis.
Allergy and Asthma
Allergy and asthma are inflammatory disorders that are triggered by the activation of an allergen-specific regulatory t cell. These t cells become activated when allergens are recognized by allergen-presenting cells. Here is the latest research on allergy and asthma.
CRISPR & Staphylococcus
CRISPR-Cas system enables the editing of genes to create or correct mutations. Staphylococci are associated with life-threatening infections in hospitals, as well as the community. Here is the latest research on how CRISPR-Cas system can be used for treatment of Staphylococcal infections.